Alert archive / Michigan / Wind Advisories in 2008

Wind Advisory 3, NWS Gaylord, MI

January 9, 2008

NWS Gaylord, MI issued this wind advisory at Jan 9, 2008, 8:55 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2008, 8:55 AM EST (13:55 UTC)
Expired
Jan 9, 2008, 12:00 PM EST
In force
3 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KAPX 091355
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
855 AM EST WED JAN 9 2008

...STRONG AND GUSTY WINDS THIS MORNING...

.A STORM SYSTEM IS PULLING AWAY FROM THE REGION THIS MORNING...BUT
HAS BEEN INTENSIFYING AT THE SAME TIME. THIS STRENGTHENING STORM
SYSTEM WILL RESULT IN STRONG AND VERY GUSTY WINDS THROUGH THE
MORNING.

MIZ008-091700-
/O.NEW.KAPX.WI.Y.0003.080109T1355Z-080109T1700Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
855 AM EST WED JAN 9 2008

...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. 

STRONG WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WILL GUSTS AS HIGH
AS 50 MPH THIS MORNING..ESPECIALLY ALONG THE IMMEDIATE SHORELINE OF
WHITEFISH BAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SD
1 follow-up statement
000 
WWUS73 KAPX 091700
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1200 PM EST WED JAN 9 2008

...STRONG AND GUSTY WINDS SUBSIDING...

MIZ008-091800-
/O.CAN.KAPX.WI.Y.0003.000000T0000Z-080109T1700Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
1200 PM EST WED JAN 9 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND
ADVISORY. 

LOW PRESSURE IN EASTERN CANADA CONTINUES TO INTENSIFY.
HOWEVER...THIS SYSTEM CONTINUES TO LIFT FURTHER AWAY FROM THE
REGION AND THE STRONG WIND GUSTS WILL DIMINISH AS THE AFTERNOON
PROGRESSES.

WIND GUSTS TO 30 TO 35 MPH CAN STILL BE EXPECTED INTO THE
AFTERNOON...WITH LOCALLY HIGHER GUSTS ALONG THE WHITEFISH BAY
SHORELINE.

$$

SD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this wind advisory went out at Jan 9, 6:26 AM EST, 2 hours 29 minutes earlier.

Area forecast discussion, Jan 9, 6:26 AM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
626 AM EST WED JAN 9 2008

.AVIATION...MVFR CIGS AND VSBYS WILL CONTINUE ACROSS ALL THREE TAF
SITES THIS MORNING...WITH LIFR CONDITIONS POSSIBLE AT TIMES (MAINLY
IN THE HIGHER ELEVATIONS). SCATTERED SNOW SHOWERS WILL PERSIST
THROUGH THE MORNING HOURS AS WELL. NORTHWEST WINDS WILL GUST TO 30
KTS DURING THE MORNING AND THEN DIMINISH THIS AFTERNOON AND TONIGHT
AS HIGH PRESSURE BUILDS INTO THE REGION.

&&

.DISCUSSION...ISSUED 338 AM
SURFACE LOW CONTINUES TO PULL NORTHEAST AWAY FROM MICHIGAN EARLY
THIS MORNING...AS THE 500 MB TROUGH APPROACHES OUR CWA. DEEP
WRAP-AROUND MOISTURE AND LOW LEVEL CYCLONIC FLOW IS HELPING TO
MAINTAIN PRECIP PRODUCTION ACROSS OUR CWA...WHICH IS NOW MAINLY IN
THE FORM OF SNOW AS CAA COMMENCES IN NW FLOW BEHIND THE DEPARTING
LOW. BACK EDGE OF THE DEEP MOISTURE (AND PRECIP) IS WELL ALIGNED
WITH THE 500 MB TROUGH AXIS AS EXPECTED...RENDERING WRN AND CENTRAL
UPPER MICHIGAN AND ALL OF WISCONSIN PRECIP-FREE. IN FACT... SKIES
ARE BEGINNING TO CLEAR ACROSS WRN WISCONSIN. SNOWFALL (AMOUNTS AND
ENDING TIME) WILL BE THE PRIMARY FOCUS OF TODAYS FORECAST. NRN
MICHIGAN WILL SEE A BREAK IN THE ACTION THRU THURSDAY BEFORE THE
POTENTIAL FOR ACCUMULATING SNOW RETURNS THURSDAY NIGHT AND FRIDAY AS
ANOTHER SYSTEM TRACKS SE OF NRN MICHIGAN.

TODAY AND TONIGHT...BACK EDGE OF DEEP MOISTURE WILL EXIT ERN UPR AND
NE LWR MICHIGAN THIS MORNING. DELTA TS WILL RISE TO AROUND 10 C
WITH LOW LEVEL CAA UNDERWAY. HOWEVER...DEPTH OF MOIST LAYER WILL
DROP WELL BELOW THE -10 C ISOTHERM AND WITH INSUFFICIENT DELTA
TS...EXPECT LITTLE TO NO LAKE CONTRIBUTION TO GENERATE ANY
ADDITIONAL SNOWFALL ONCE DEEP MOISTURE HAS EXITED THE REGION. WILL
KEEP A CHANCE OF SNOW IN THE FORECAST FOR THESE LOCATIONS THRU MID
MORNING...WITH DRY WX EXPECTED FOR NW LWR MICHIGAN. LITTLE
ADDITIONAL ACCUMULATION IS EXPECTED. WILL CANCEL THE WIND ADVISORY
EARLY AS IT APPEARS THE CORE OF STRONGEST WINDS HAS ALREADY IMPACTED
THE LAKE MICHIGAN SHORELINE AREAS...AND THESE WINDS DID NOT REACH
CRITERIA. HOWEVER...WILL KEEP GALE WARNINGS POSTED FOR ALL NEARSHORE
AREAS THRU THE DAY. SURFACE RIDGE AXIS WILL BUILD INTO MICHIGAN THIS
AFTERNOON AND TONIGHT. SUBSIDENCE AND DRY AIR THRU MOST OF THE
COLUMN WILL LEND TO DRY WX AND PARTLY CLOUDY SKIES. TEMPS WILL BE
NOTICEABLY COLDER (CERTAINLY CLOSER TO NORMAL) TODAY AND TONIGHT.
TEMPS WILL BE NEARLY STEADY IN THE 30S TO NEAR 40 TODAY. OVERNIGHT
LOWS WILL DROP INTO THE UPPER TEENS TO LOWER 20S.

FLOOD WARNING CONTINUES FOR THE RIFLE RIVER NEAR STERLING IN ARENAC
COUNTY...FORECAST TO CREST NEAR 8.5 FEET SOMETIME THURSDAY (FLOOD
STAGE 6.0 FEET). CURRENT STAGE IS AT 5 FEET AND CONTINUING A SLOW
RISE. STAGE OF THE MANISTEE RIVER NEAR SHERMAN HAS REMAINED
BASICALLY STEADY AT 14 FEET OVERNIGHT...AND WILL THEREFORE NOT ISSUE
ANY HEADLINES AT THIS TIME.

THURSDAY AND THURSDAY NIGHT...SURFACE RIDGE AXIS WILL LIFT NE OF
MICHIGAN THURSDAY MORNING. SOUTHERLY FLOW WILL STRENGTHEN AHEAD OF A
DEEPENING LOW PRESSURE SYSTEM MOVING OUT OF THE CENTRAL PLAINS
TOWARD LOWER MICHIGAN. MID/UPPER LEVEL MOISTURE (AOA 700 MB) WILL
INCREASE ON THURSDAY...BUT LOW LEVELS WILL REMAIN RATHER DRY THRU
THE DAY. THUS...EXPECT DRY WX WILL CONTINUE INTO THURSDAY...BUT DO
EXPECT INCREASING CLOUDS THROUGHOUT THE DAY. HIGH TEMPS WILL WARM
BACK INTO THE MID 30S TO AROUND 40 THURSDAY AFTERNOON UNDER THE
INFLUENCE OF LOW LEVEL WAA. SURFACE LOW WILL FURTHER DEEPEN AS IT
SLOWLY LIFTS THRU LOWER MICHIGAN THURSDAY NIGHT...REACHING SAGINAW
BAY BY 12Z FRIDAY. AS ALWAYS...TRACK OF THE SURFACE LOW WILL PLAY A
KEY ROLE IN PRECIP TYPE AND POTENTIAL FOR ACCUMULATION SNOW. LATEST
MODEL TRENDS HAVE TAKEN THE SURFACE LOW FURTHER NORTH AND WEST...BUT
THERE STILL REMAINS MUCH UNCERTAINTY ABOUT THE EXACT TRACK. FOR
NOW...WILL INCREASE POPS TO CATEGORICAL FOR MUCH OF THE CWA THURSDAY
NIGHT...AND TREND ANTICIPATED SNOWFALL UPWARD. LOW TEMPS THURSDAY
NIGHT WILL COOL BACK INTO THE 20S.

FRIDAY THRU SUNDAY...COLDER AIR WILL SETTLE INTO MICHIGAN BEHIND THE
DEPARTING LOW. THIS AIR WILL FINALLY BE SUFFICIENTLY COLD TO
ACTIVATE THE LAKES TO PRODUCE LAKE EFFECT/ENHANCED SNOW THRU THE
WEEKEND. SEE NO REASON TO STRAY FROM A CHANCE OF SNOW THRU THIS
PERIOD GIVEN THE LOW LEVEL TEMP AND WIND PROFILES. TEMPS WILL BE
MORE SEASONAL THRU THE PERIOD...WITH HIGHS GENERALLY IN THE 20S AND
LOWS IN THE TEENS.

&&

.AVIATION...IFR CIGS AND VSBYS WILL CONTINUE ACROSS ALL THREE TAF
SITES EARLY THIS MORNING...WITH LIFR CONDITIONS POSSIBLE AT TIMES.
RAIN WILL GRADUALLY MIX WITH AND CHANGE TO SNOW...FOR A TIME EARLY
THIS MORNING THEN ALL PRECIPITATION IS EXPECTED TO END AROUND
DAYBREAK. WINDS WILL CONTINUE TO INCREASE AND BE QUITE GUSTY AT
TIMES THROUGH THIS AFTERNOON. WINDS WILL DIMINISH LATE TODAY AS A
WEAK AREA OF HIGH PRESSURE BUILDS IN.

AJS

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LM...GALE WARNING UNTIL 6 PM EST WEDNESDAY FOR LMZ323-341-342-344>346.

LH...GALE WARNING UNTIL 6 PM EST WEDNESDAY FOR LHZ345>349.

LS...GALE WARNING UNTIL 6 PM EST WEDNESDAY FOR LSZ321-322.

&&
Hazardous weather outlook, Jan 9, 8:17 AM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
817 AM EST WED JAN 9 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
101100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
817 AM EST WED JAN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHWEST WINDS WITH GUSTS UP TO 45 MPH ACROSS PORTIONS OF
EASTERN UPPER MICHIGAN AND NORTHEAST LOWER MICHIGAN...WILL DECREASE
THROUGH THE MORNING. A FEW HIGHER LOCALIZED GUSTS CAN BE EXPECTED
ALONG THE IMMEDIATE LAKESHORES OF WHITEFISH BAY AND LAKE HURON.

RECENT RAINFALL AND SNOW MELT WILL RESULT IN AN INCREASED THREAT FOR
FLOODING. THE GREATEST RISK FOR FLOODING IS EXPECTED WITHIN THE
RIFLE RIVER BASIN OF NORTHERN LOWER MICHIGAN. SEE ONGOING FLOOD
WARNING FOR DETAILS.

GALE FORCE WINDS ARE EXPECTED TODAY WITHIN THE NEARSHORE WATERS OF
THE GREAT LAKES SURROUNDING EASTERN UPPER AND NORTHERN LOWER
MICHIGAN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE THREAT FOR FLOODING WILL CONTINUE ALONG THE RIFLE RIVER BASIN
THROUGH THURSDAY. SEE ONGOING FLOOD WARNING FOR ADDITIONAL
INFORMATION.

THERE IS THE POTENTIAL FOR ACCUMULATING SNOWFALL THURSDAY NIGHT
THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE RELAY ANY FLOODING...HIGH WIND OR LOCALIZED DAMAGE
REPORTS TO THE NATIONAL WEATHER SERVICE.

SMD

In the hours before

Local storm report, Jan 9, 8:00 AM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
800 AM EST WED JAN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 AM     NON-TSTM WND DMG BRIMLEY                 46.40N 84.57W
01/09/2008                   CHIPPEWA           MI   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN ACROSS NORTHERN
            CHIPPEWA COUNTY. DAMAGE MOST EVIDENT FROM WHITEFISH POINT
            TO AREAS AROUND BRIMLEY AND DAFTER.

&&

KAS

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 3:47 PM ESTWinter Storm WatchAPXAlcona, Alpena, Arenac, Benzie, Crawford, Gladwin and 13 more25 hr

Nearby

Wind Advisories in Michigan, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.